MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-060
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned as it was discarded.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified stenosed iliac artery.A non-abbott j-wire was advanced to the lesion.Then a 6x60mm armada balloon was advanced to the lesion and when inflated it ruptured at an unspecified atmosphere.The device was then pinched and pulled off the guide wire, but did not completely come out as the proximal part of the balloon was still on the wire.The sheath was upsized to a 7fr sheath and both devices were able to be pulled out together (balloon stuck on guide wire).No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.In this case, the device was prepped prior to use and inflated twice prior to the rupture with no issue/ leak noted, which would suggest that a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure.Based on the reported information, in this case, it is likely that after multiple inflations and/or repositioning, the balloon became compromised and/or damaged against the anatomy resulting in the reported balloon rupture during the third inflation at 10 atmospheres.The balloon rupture likely caused the inner member to lock the guide wire in place resulting in the difficulty to remove the guide wire.Additionally, the treatment appears to be related to the operational context of the procedure as the sheath was upsized to a 7fr sheath and both devices were able to be pulled out together.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11057620
Report Number2024168-2020-10844
Device Sequence Number2975370
Product Code LIT
UDI-Device Identifier08717648154706
UDI-Public08717648154706
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberB1060-060
Device Catalogue NumberB1060-060
Device Lot Number00420G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer12/29/2020
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR SHEATH; J-WIRE; 6FR SHEATH; J-WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight78